|HIV and photosensitivity
Jul 23, 2012
Hi Dr. Keith
My name is Philip and I write a blog here on theBody. I'm working on a post and I remember hearing/reading that being on antiretrovirals treatment makes you more susceptible to sunburns. I've had a hard time confirming this Is it true?
Would you consider emailing me directly about this?
Thanks, Philip D.
Response from Dr. Henry
There is a low rate of various HIV drugs (<5%) resulting in sun hypersensitivity. Not much published data on that or comparing regimens. Sulfa drugs (such as Bactrim/Septra) and some other antibiotics (like tetracyclines) have a higher rate of photosensitivity. Darunavir has a sulfa structure so that is a concern for patients with history of serious sulfa light reactions. KH
Dark spots on soles of feet/Complications of Syphilis
Complera and Fat Loss
- Can A Uti Cause A False Positive On Chlamydia Tests?
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
- Is Using A Condom A Guaranteed Way To Prevent Genital Herpes?
- Is Tea Tree Oil Used To Treat Gonorrhea?
- Symptoms Of Hpv Skin Rashes
- Symptoms Of Genital Herpes In The Mouth
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.